Rhode Island, 2010Coastal Flood in Rhode Island, September 3, 2010
September 3, 2010 · NWS BOX · 1 event in 1 county or zone
Tropical Storm Earl made its closest pass to Southern New England the morning of September 4th, passing 98 miles to the southeast of Nantucket Island. The Automated Surface Observing System at Nantucket Memorial Airport (KACK) recorded the only tropical storm force wind in Southern New England, measured shortly after midnight on the 4th at 36 knots (41 mph).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Earl made its closest pass to Southern New England the morning of September 4th, passing 98 miles to the southeast of Nantucket Island. The Automated Surface Observing System at Nantucket Memorial Airport (KACK) recorded the only tropical storm force wind in Southern New England, measured shortly after midnight on the 4th at 36 knots (41 mph). High surf induced by Earl resulted in minor coastal flooding in Newport, RI and Nantucket, MA. Meanwhile, a couple of locations on Cape Cod experienced minor freshwater flooding due to three to five inches of heavy rainfall. Also on Cape Cod, several trees were downed by the persistent sustained winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 3, 2:01 PM EST, 29 minutes earlier.
Area forecast discussion, Sep 3, 2:01 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT FRI SEP 3 2010
.SYNOPSIS...
HURRICANE EARL WILL CONTINUE ITS NORTHEAST TRACK TODAY PASSING ABOUT
60 TO 100 MILES EAST OF CHATHAM MASSACHUSETTS TONIGHT. EARL WILL
BRING STRONG WINDS TO CAPE COD AND THE ISLANDS ALONG WITH HEAVY RAIN
POSSIBLY AS FAR WEST AS BOSTON TO PROVIDENCE. EARL WILL QUICKLY
EXIT THE REGION EARLY SATURDAY...FOLLOWED BY DRY AND COOLER WEATHER
FOR THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1130 AM UPDATE...
12Z TROPICAL MODELS CONTINUE TO TREND SOUTHEAST WITH EARL PROJECTED
TO TRACK OVER THE 40N/70W BENCHMARK. THE 12Z NAM IS EVEN FARTHER
SOUTHEAST. THEREFORE WE HAVE COORDINATED WITH THE NHC AND HAVE
LIMITED THE HURRICANE WARNING TO JUST CAPE COD AND THE ISLANDS. THE
HURRICANE WARNING FROM WESTPORT MA TO WOODS HOLE HAS BEEN DOWNGRADED
TO A TROPICAL STORM WARNING. IN ADDITION...THE HURRICANE WARNING
FROM SAGAMORE BEACH TO HULL HAS BEEN CONVERTED TO A TROPICAL STORM
WARNING...AND THE TROPICAL STORM WATCH FROM HULL TO MERRIMACK HAS
BEEN DISCONTINUED. ALL OTHER WARNINGS REMAIN AS IS.
EARL CONTINUES TO WEAKEN AS CLOUD TOPS WARM IN RESPONSE TO SOUTHWEST
SHEAR AND EARL TRAVELING OVER COOLER SST. THE NEW 15Z FORECAST HAS
EARL DOWN TO 65 KT AS IT PASSES SOUTHEAST OF NANTUCKET TONIGHT.
THEREFORE OUR FOCUS IS NOW STARING TO SHIFT MORE TOWARDS THE
POTENTIAL FOR HEAVY RAINFALL.
RAIN BAND ALONG THE SOUTH COAST LATE THIS MORNING IS THE LEADING
EDGE OF THE TROPICAL AIR ALOFT /HIGH THETA-E AIRMASS/. THIS RAIN
BAND WILL CONTINUE TO DRIFT NORTHWARD BUT ALSO ERODE SOMEWHAT AS IT
RUNS INTO THE RIDGE AXIS AND ASSOCIATED DRY AIR. RAIN BAND SHOULD
MAKE IT UP TO THE MASS PIKE AND THEN BEGIN TO FIZZLE.
WE ARE GROWING CONCERNED FOR THE POTENTIAL OF A PERIOD OF VERY HEAVY
RAIN THIS EVENING INTO THE OVERNIGHT HOURS ACROSS EASTERN
MA...POSSIBLE AS FAR WEST AS THE BOSTON-PROVIDENCE CORRIDOR.
MECHANISM HERE IS DEFORMATION ZONE SETTING UP ACROSS THIS REGION.
12Z NAM HITS THIS REGION HARD WITH A SLUG OF 2-4 INCHES OF RAIN IN A
3-6 HR WINDOW...WITH A LOW PROB OF LOCALLY HIGHER AMOUNTS. THUS WE
MAY EXTEND THE FLASH FLOOD WATCH WESTWARD INTO THE BOSTON-PROVIDENCE
CORRIDOR. STAY TUNED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
ALL FOCUS TURNS TO EARL AS IT PUSHES TOWARD THE REGION...MAKING ITS
CLOSEST APPROACH TONIGHT. MOST OF THE OPERATIONAL AND TROPICAL
FORECAST MODEL SUITE TRACKS THE HURRICANE NEAR OR SE OF THE 40N/70W
BENCHMARK. HOWEVER...09Z FORECAST TRACK FROM THE HURRICANE CENTER
IS ABOUT 50 MILES OR SO SE OF NANTUCKET AROUND MIDNIGHT...RIGHT NEAR
OR JUST INSIDE THE BENCHMARK. THE HURRICANE CENTER HAS CONTINUED THE
TROPICAL STORM AND HURRICANE WARNINGS THAT WERE IN PLACE LAST NIGHT
FOR THE COASTAL AREAS. SHOULD SEE HIGHEST WINDS AND GUSTS BETWEEN 8
PM TONIGHT THROUGH 2 OR 3 AM SATURDAY. THE HIGHEST THREAT REMAINS
ACROSS OUTER CAPE COD AND NANTUCKET FOR STRONG WINDS...WHICH WILL
DROP OFF AWAY FROM THE COAST.
AS FOR RAINFALL...STILL EXPECT A HEAVY SWATH OF RAIN TO PUSH AHEAD
AND WITH THE HURRICANE...AND THIS SHOULD REACH INTO EASTERN MA/RI.
SEE THE HYDRO SECTION BELOW FOR DETAILS.
AS EARL/S FORWARD SPEED INCREASES EARLY SATURDAY MORNING...EXPECT
CONDITIONS TO QUICKLY IMPROVE AFTER 06Z ACROSS WESTERN AREAS. MAY
SEE LINGERING SHOWERS ACROSS THE EAST AROUND SUNRISE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SATURDAY...EARL WILL SPEED TOWARD THE CANADIAN MARITIMES SATURDAY
MORNING WITH QUICKLY IMPROVING CONDITIONS. EXPECT PRETTY GOOD COLD
AIR ADVECTION TO PUSH IN DURING THE DAY AS WELL. THERE WILL BE A
PRETTY TIGHT PRESSURE GRADIENT BETWEEN WHAT IS LEFT OF EARL AND HIGH
PRES BUILDING TO THE W. WILL STILL SEE BRISK TO WINDY CONDITIONS
WITH SOME GUSTS UP TO 40 MPH OR SO POSSIBLE ALONG THE S COAST...CAPE
AND ISLANDS. SKIES SHOULD BE GENERALLY MOSTLY SUNNY.
FOR THE REMAINDER OF THE HOLIDAY WEEKEND...HIGH PRES WILL REMAIN
NEAR OR S OF THE REGION WHILE THE REMNANTS OF EARL MERGE WITH LARGE
LOW PRES OVER NORTHERN QUEBEC AND LABRADOR...KEEPING A GENERALLY DRY
W-NW FLOW ACROSS THE REGION. WILL ALSO STAY ON THE COOL SIDE WITH
HIGHS GENERALLY IN THE 70S.
TUESDAY-THURSDAY...MEDIUM RANGE MODELS LEANING TOWARD A CONTINUED
DRY PATTERN WITH SLOWLY MODERATING TEMPERATURES. SOME SIGNS THAT A
FRONT MAY APPROACH EITHER LATE WEDNESDAY OR THURSDAY...BUT TIMING IS
IN QUESTION.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
TONIGHT...HIGH CONFIDENCE MVFR CEILINGS AND VSBYS WITH SHOWERS
AND ISOLD THUNDERSTORMS SE HALF OF THE AREA. HIGH CONFIDENCE AREAS
IFR CEILINGS WITH LOCALIZED VSBYS BELOW 1SM IN FOG PATCHES E MA
AND RI. RAIN WILL BE LOCALLY HEAVY PRIMARILY I95 CORRIDOR AND
POINTS SE ACROSS SE MA AND RI. LLWS HYA-ACK TERMINALS PRIMARILY
02Z-08Z. VFR LIKELY CT VALLEY WEST.
MODERATE TO HIGH CONFIDENCE SHOULD SEE NE-N WIND GUSTS IN THE 40
KT TO 65 KT RANGE NANTUCKET TERMINAL FOR A FEW HOURS GENERALLY
DURING THE 03Z-09Z TIMEFRAME. MODERATE CONFIDENCE 25 TO 40 KT NE-N
WIND GUSTS FROM BOS-PVD SE TO HYA FROM 01Z-07Z.
KBOS AND KPVD...HIGH CONFIDENCE DEVELOPING MVFR CEILINGS AND VSBYS
THROUGH 00Z...THEN DIMINISHING TO IFR FOR A TIME BETWEEN 00Z AND
07Z...AN HOUR OR TWO EARLIER FOR PVD. CONDITIONS SHOULD IMPROVE
BETWEEN 07Z AND 10Z SAT. SHOULD SEE N-NE WIND GUSTS 25 TO 33 KT.
SATURDAY...MAY TEMPORARILY SEE LOCAL MVFR CIGS/VSBYS THROUGH 13Z
ALONG THE IMMEDIATE E COAST AS EARL PUSHES NE OF THE REGION...OTHERWISE
VFR EXPECTED. W WIND GUSTS UP TO 25 TO 35 KT MUCH OF THE DAY WITH
ISOLD 40 KT CAPE AND ISLANDS.
SAT NIGHT...VFR WITH DIMINISHING WINDS.
OUTLOOK...SUNDAY THROUGH TUESDAY...
SUNDAY AND MONDAY...VFR. MODERATE TO HIGH CONFIDENCE.
&&
.MARINE...
TODAY...OCEAN BUOYS S OF THE NEW ENGLAND COAST SHOWING 5 TO 7 FOOT
LONG GROUND SWELLS WELL AHEAD OF EARL AS IT HEADS TOWARD THE COASTAL
WATERS. LIGHT S WINDS THIS MORNING WILL START TO BACK TO E-SE AND
INCREASE THIS AFTERNOON. SHOWERS WILL PUSH INTO THE WATERS FROM S-N
THIS AFTERNOON.
TONIGHT...EARL IS EXPECTED TO PASS AROUND 50 MILES SE OF
NANTUCKET...LIKELY VERY CLOSE OR JUST INSIDE THE 40N/70W BENCHMARK
BETWEEN 10 PM AND 1 AM. HIGHEST PROBABILITY OF HURRICANE FORCE WINDS
WILL BE TO THE SE OF EARL/S CIRCULATION. EARL THEN RAPIDLY MOVES NE
TOWARD NOVA SCOTIA TOWARD SUNRISE SAT. DANGEROUS SEAS ARE EXPECTED
WITH HEIGHTS OF AROUND 20 S AND E OF NANTUCKET AND CAPE COD.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY...W WINDS GUSTS OF 25 TO 35 KT LIKELY...WITH ISOLD GUSTS UP
TO 40 KT SOUTH COASTAL WATERS. SWELLS SLOWLY DIMINISH...BUT SEAS
GENERALLY REMAIN ROUGH.
SUNDAY THROUGH TUESDAY...DIMINISHING WINDS AND SEAS...BUT SMALL
CRAFT CONDITIONS STILL POSSIBLE.
&&
.HYDROLOGY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR S COASTAL MA INCLUDING CAPE
COD AND ISLANDS FOR THIS AFTERNOON THROUGH LATE TONIGHT.
STILL EXPECT QPF TOTALS OF 2-4 INCHES ACROSS SE MA AND SE RI...WITH
THE HIGHEST AMOUNTS ALONG THE S COAST OF MA...THE CAPE AND
ISLANDS...WITH THE HEAVIEST RAIN OCCURRING BETWEEN 9 PM AND 3 AM.
MAY SEE LOCALIZED AMOUNTS UP TO 6 INCHES...WHICH WOULD RESULT IN
SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING.
HAVE TAPERED PRECIP AMOUNTS DOWN TO 0.5 TO 1 INCH ACROSS CENTRAL
MA AND NE CT AND POSSIBLY 0.25 TO 0.5 INCHES INTO THE EASTERN CT
VALLEY.
HOWEVER WE ARE GROWING CONCERNED FOR THE POTENTIAL OF A PERIOD OF VERY
HEAVY RAIN THIS EVENING INTO THE OVERNIGHT HOURS ACROSS EASTERN
MA...POSSIBLE AS FAR WEST AS THE BOSTON-PROVIDENCE CORRIDOR.
MECHANISM HERE IS DEFORMATION ZONE SETTING UP ACROSS THIS REGION.
12Z NAM HITS THIS REGION HARD WITH A SLUG OF 2-4 INCHES OF RAIN IN
A 3-6 HR WINDOW...WITH A LOW PROB OF LOCALLY HIGHER AMOUNTS. THUS
WE MAY EXTEND THE FLASH FLOOD WATCH WESTWARD INTO THE BOSTON-
PROVIDENCE CORRIDOR. STAY TUNED.
&&
.CLIMATE...
CLIMATOLOGICAL SUMMER 2010 INCLUDES JUNE...JULY AND AUGUST
BOSTON...3RD WARMEST SUMMER ON RECORD 73.6F
NORMAL 71.4F...DEPARTURE +2.2F
HARTFORD/BDL...3RD WARMEST SUMMER ON RECORD 73.7F
NORMAL 71.3F...DEPARTURE +2.4F
PROVIDENCE...2ND WARMEST SUMMER ON RECORD 74.0F...CORRECTION
AN INCORRECT DATA SET WAS USED. AIRPORT DATA WAS USED INSTEAD OF
OFFICIAL CITY DATA WHICH WAS WARMER...74.4F IN 1949. OFFICIAL CITY
DATA BECAME OFFICIAL AIRPORT DATA AFTER MAY 1953.
NORMAL 70.9F...DEPARTURE +3.1F
WORCESTER...7TH WARMEST SUMMER ON RECORD 70.5F
NORMAL 67.7F...DEPARTURE +2.8F
2010 DAILY 90+ MAXIMUMS THROUGH 9/2/2010
BOSTON...25 DAYS (NORMAL ANNUAL TOTAL 14 DAYS)
RECORD NUMBER IS 29 DAYS SET IN 1983...FOLLOWED BY 28 DAYS IN 1955
AND 27 DAYS IN 2002 AND 1991...25 DAYS IN 1988 (TIED WITH 2010)
BLUE HILLS OBSERVATORY...20 DAYS (NORMAL ANNUAL TOTAL 7 DAYS)
RECORD NUMBER IS 23 DAYS SET IN 2002 AND 1949...FOLLOWED BY 20 DAYS
IN 1988 (TIED WITH 2010)
HARTFORD/BDL...33 DAYS (NORMAL ANNUAL TOTAL 18 DAYS)
RECORD NUMBER IS 38 DAYS SET IN 1983...FOLLOWED BY 35 DAYS IN
2002...34 DAYS IN 1965.
PROVIDENCE...18 DAYS (NORMAL ANNUAL TOTAL 10 DAYS)
RECORD NUMBER IS 30 DAYS SET IN 1983
WORCESTER NEAR 1000 FT ELEVATION...6 DAYS (NORMAL ANNUAL TOTAL 3 DAYS)
RECORD NUMBER IS 18 DAYS IN 1988 AND 1949
EIGHT CONSECUTIVE MONTHS WITH ABOVE NORMAL MONTHLY AVERAGE
TEMPERATURES...LAST BELOW NORMAL MONTH AT THE FOUR LONG TERM
SITES...DECEMBER 2009.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...TROPICAL STORM WARNING FOR MAZ019>021.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ017>024.
TROPICAL STORM WIND WARNING FROM 6 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR MAZ017-018.
FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH LATE
TONIGHT FOR MAZ005>007-013>016.
HURRICANE WARNING FOR MAZ022>024.
NH...NONE.
RI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR RIZ001>008.
TROPICAL STORM WARNING FOR RIZ002-004>008.
MARINE...TROPICAL STORM WARNING FOR ANZ233>237-250-251-256.
HURRICANE WARNING FOR ANZ231-232-254-255.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...NOCERA/EVT
SHORT TERM...EVT
LONG TERM...EVT
AVIATION...STRAUSS/EVT
MARINE...EVT
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Sep 3, 12:31 PM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT FRI SEP 3 2010
RIZ002-004>008-041730-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
131 PM EDT FRI SEP 3 2010
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ019>021-041730-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
131 PM EDT FRI SEP 3 2010
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ017-018-041730-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
131 PM EDT FRI SEP 3 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
TROPICAL STORM WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ005>007-013>016-041730-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-
131 PM EDT FRI SEP 3 2010
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-MAZ002>004-008>012-026-NHZ011-012-015-041730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
131 PM EDT FRI SEP 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-041730-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
131 PM EDT FRI SEP 3 2010
...HURRICANE WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RIZ001-003-041730-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
131 PM EDT FRI SEP 3 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231-232-254-255-041730-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
131 PM EDT FRI SEP 3 2010
...HURRICANE WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ233>237-250-251-256-041730-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
131 PM EDT FRI SEP 3 2010
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-041730-
BOSTON HARBOR-
131 PM EDT FRI SEP 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Coastal Flood, Newport
- When
- September 3, 2:30 PM EST to 3:30 PM EST
- Where
- Newport forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.500, -71.281 (the zone’s center; the record gives no point)
A portion of Ocean Avenue from Brenton Point to Bailey Beach was flooded with seawater and ocean debris over the road.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, September 3, 20101 death · 4 injured · 1 event
- Rip Currents in Florida, September 3 to 4, 20101 death · 1 injured · 5 events
- High Surf in Florida, September 3 to 4, 20101 death · 1 event
- High Wind in Michigan, September 3, 2010$60,000 · 60 kt wind · 4 events
- Flash Flood and Damaging Winds in Arizona, September 3, 2010$45,000 · 60 kt wind · 3 events
- Strong Wind in Wisconsin, September 3, 2010$25,000 · 1 event
- Tropical Storm and Flood in Massachusetts, September 3 to 4, 2010$20,000 · 3 events
- Damaging Winds in Tennessee, September 3, 2010$15,000 · 50 kt wind · 4 events
- Lightning Strike in Wisconsin, September 3, 2010$15,000 · 1 event
- Marine High Wind in Lake Superior, September 3, 201062 kt wind · 7 events
- Tropical Storm in Maine, September 3 to 4, 20102 events
- Tropical Storm in North Carolina, September 3, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259954.